Alert archive / Kentucky / Flash Flood Warnings in 2002
Flash Flood Warning 60, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Dec 19, 2002, 8:51 AM CST for Calloway County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 19, 2002, 8:51 AM CST (14:51 UTC)
- Expired
- Dec 19, 2002, 11:00 AM CST
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Calloway County, KY
The radar
The Paducah radar (KPAH), 72 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 351 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 191451 FFWPAH KYC035-191700- BULLETIN - EAS ACTIVATION REQUESTED - RETRANSMISSION FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 850 AM CST THU DEC 19 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... CALLOWAY COUNTY IN WESTERN KENTUCKY * UNTIL 1100 AM CST * SLOW MOVING STORMS ARE PRODUCING TORRENTIAL RAINFALL IN CALLOWAY COUNTY...WITH MORE HEAVY RAIN ON THE WAY. SPOTTERS REPORTED CREEKS AND STREAMS BEGINNING TO COME OUT OF THEIR BANKS JUST NORTH OF MURRAY. ADDITIONAL RAINFALL WILL ONLY INCREASE THE FLOOD THREAT AND CAUSE IT TO BECOME MORE WIDESPREAD...AND LIFE THREATENING. STAY TUNED TO NOAA RADIO FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. BE ESPECIALLY CAREFUL IF TRAVELING AND NEVER CROSS A ROAD WITH WATER FLOWING OVER IT. LAT...LON 3672 8846 3617 8856 3631 8796 3676 8813 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Dec 19, 3:45 AM CST, 5 hours 6 minutes earlier.
Area forecast discussion, Dec 19, 3:45 AM CST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 345 AM CST THU DEC 19 2002 88D THIS MORNING SHOWED WDSPRD RAIN NOW COVERING ONLY W KY AND SW IN...WITH THUNDER NOW NEARLY NONEXISTENT AS THE PCPN MOVED INTO MORE STABLE AIR. IR SATL W/ RUC40 OVERLAY SHOWED THE QUASISTATIONARY PART OF THE COLD FRONT IN AR WAS BEGINNING TO MOVE E AS SRN PLAINS TROF CONTINUED TO DIG EWD. MODELS IN FAIRLY GOOD AGREEMENT IN THEIR DEPICTION AS LARGE UPPER LOW OVER THE UPPER MIDWEST PROGRESSES SLOWLY EWD. MEANWHILE...THE SRN PLAINS TROF EMBEDDED IN THE FLOW IS PROGGED TO LIFT NEWD AWAY FROM THE FCST AREA EARLY FRI. MODELS DEVELOP A SFC WAVE ALONG THE SFC COLD FRONT...AND THE FEATURE WILL MOVE NEWD ACROSS WKY THIS AFTN. THIS SHOULD ENHANCE CONVECTION OVER PRIMARILY WKY...MAINLY INCLUDING THE LBL AND PENNYRILE REGIONS. IT APPEARS THAT QPF VALUES MAY APPROACH BUT NOT EXCEED GUIDANCE VALUES IN THAT AREA...THUS FFA WONT BE ISSUED. HOWEVER...JUST LIKE YESTERDAYS RAINS THERE IS LIKELY TO BE SOME NUISANCE FLOODING. TSTM ACTIVITY SHOULD REMAIN MAINLY EAST OF THE MS RIVER THIS AFTN WHERE HIGHER THETA-E AIR WILL BE. SOME PCPN COULD LINGER IN THE ERN THIRD OF THE AREA THU EVE...WILL INCLUDE A SMALL CHANCE THERE. ANOTHER IMPULSE AND WEAK COLD FRONT MOVES THROUGH FOR SAT...OFFERING A CHANCE OF SHOWERS. THE NEXT CHANCE OF PCPN IS ON TUE OF NEXT WEEK...WHERE ISENTROPIC LIFT AHEAD OF A SRN STREAM UPPER LOW SETS UP. AT THIS POINT...ENOUGH COLD AIR COULD BE IN PLACE AT THE SFC TO CREATE SNOW...ENOUGH TO MENTION IT ALONG W/ RAIN FOR MAINLY THE SOUTH PART OF THE FCST AREA. THE SYSTEM COULD MOVE OUT QUICKLY ENOUGH TO GIVE US SUNSHINE FOR CHRISTMAS DAY. GUIDANCE NUMBERS IN FAIR AGREEMENT...MAV SEEMS TO HAVE THE BEST HANDLE ON CURRENT CONDITIONS HOWEVER. .PAH...NONE. DB
Hazardous weather outlook, Dec 19, 7:50 AM CST, 1 hour 1 minute before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-201100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 750 AM CST THU DEC 19 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. ...HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING... .DAY ONE...TODAY... AN UPPER LEVEL IMPULSE WILL MOVE OUT OF TEXAS. MEANWHILE...A SURFACE LOW PRESSURE AREA IS EXPECTED TO MOVE NORTHEAST ACROSS WESTERN KENTUCKY ALONG A COLD FRONT. GENERAL THUNDERSTORM ACTIVITY CAN BE EXPECTED MAINLY EAST OF THE MISSISSIPPI RIVER TODAY. STRONG WIND SHEAR ALOFT...MODEST INSTABILITY...AND PLENTY OF MOISTURE MAY PROVIDE THE RIGHT CONDITIONS FOR ISOLATED STRONG STORMS ACROSS THE SOUTHEAST CORNER OF THE QUAD STATE AREA. IN ADDITION... ABUNDANT AVAILABLE MOISTURE AND SLOW INITIAL MOVEMENT OF THE FRONT WILL ENCOURAGE HEAVY RAINFALL IN THAT AREA. THIS COULD RESULT IN SOME LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF RAIN OR SNOW ON CHRISTMAS EVE...HOWEVER IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR MEASURABLE SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY ACROSS MAINLY THE PENNYRILE REGION OF KENTUCKY. DB
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 6:57 AM CST | Flash Flood Warning | PAH | Calloway | 4 hr |
Nearby
Flash Flood Warnings in Kentucky, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.